View Full Version : Need Advice on Elmiron
04-26-2004, 02:09 PM
I have been told by a couple people that they have had releif from Elmiron, and they have been on it into their 6th month. Does that mean that, that is the Norm for most people? Also wondering I have been on it for a month and 1/2 now and hear say is, is that it can have a slight change of hair loss has anyone had this happen yet to them and if so how bad??
Thanks a lot Sing_to_you:confused
04-26-2004, 02:25 PM
I have been on Elmiron for well over a year almost two in fact. And I have noticed slight thinning of my hair but nothing really bad.
04-26-2004, 02:28 PM
I have been on Elmiron for 9 months and it has helped some for me. However, every one is different(I'm sure you are sick of hearing that) and the drug has different effects on everyone. The only true resource in medication adjustment is your doc. I have not lost an inordinate amount of hair in that time either, however I have always had thick hair so maybe I just not noticing...but no where near bald, that's for sure. My greatest relief has come from hydrodistentions. I know Elmiron is expensive--luckily my husband is in the Army so I get it as your tax dollars at work.
04-26-2004, 02:28 PM
Yeah I have had Depakote do that to me only it was not slight. I lost a lot and it took about 7 to 8 months for it to get back to normal. So I was not happy to here about this yeah know.:rolleyes:
04-26-2004, 02:33 PM
Thanks for the Reply back on the Elmiron, I have had to be put on Depakote before and lost a great amount of hair with that so I was afraid of that happening again. I can not do the Hydro, it has made me worse than when I went in , in the first place.
:( That's a bummer because everybody seems to get a bunch of help from those.
05-21-2004, 05:57 AM
sing_to_you, i tryed it. it worked.but had several bad side effects. bad rashs on legs. i think due to thining of the blood. digestion problems,my throat narrowing. making it hard to swollow. all those things are rare. you might be ok on it. maybe it depends on your age,how long you took it. i used it for years. bladder-q works just as good for me ,is all naturel. you can get it on the icn web site. it worksgood but costly. blueblondie1121:thumbsup:
The hair loss only happen in 3-4% of patients --- VERY low number. I have been on Elmiron for nearly 3 years with no side effects other than my bladder feeling MUCH better. :)
06-17-2004, 08:16 AM
What is bladder-q? A natural supplement?
06-17-2004, 08:58 AM
My worst side effect was hair loss - handfuls and bald spots. Also the texture changed to burned. BUT, this is a very rare side effect. Elmiron usual helps more than it hurts! Elmiron did help me with the pain so I was disappointed I could not take it. After about 3 months I was feeling better and better - except I was going bald! :( My uro said to stop the Elmiron and it would grow back. Hair is now growing back, but it may take a while for it to get back to normal. I take Atarax and follow the IC Diet now and I'm feeling pretty good lately. Thank you God. :pray:
Good luck to you...:thumbsup:
06-17-2004, 09:02 AM
Hi, everyone is different, but when I started Elmiron about 7 months ago, I started getting relief after only a couple of weeks. I had the longest remission ever with this disease - 4 months - and now I am in a two month long (so far) flare.
My uro tells me that although flares still happen on Elmiron what he has seen is that they become less and less frequent and shorter and shorter as time goes by.
I have not had any bad side effects, no hair loss that I can tell. When I first started, and when I doubled the dose during this flare per my uro's advice, I did have temporary diarrhea but to me that's a small price to pay for bladder relief.
Lori - What your uro said has been absolutely true for me. The longer I am on Elmiron the better I feel and the fewer and farther between the flares are. :)
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.